[Skip to Content]
[Skip to Content Landing]
Article
July 11, 1942

HEMOTHORAX COMPLICATING HEPARIN THERAPY

Author Affiliations

Detroit
From the Department of Medicine, Henry Ford Hospital, Detroit.

JAMA. 1942;119(11):882-883. doi:10.1001/jama.1942.72830280001009a
Abstract

Heparin has been used as an anticoagulant in the treatment of various conditions involving thrombosis and embolism.

One of the most frequent uses of heparin has been in preventing postoperative embolism with pulmonary infarction. The following report is of a complication resulting from the use of this substance for this condition. That such a complication has not been reported previously is rather surprising when one considers the physiologic changes of coagulation and the pathologic changes of pulmonary infarction.

REPORT OF CASE  M. G., a Negress aged 30, was admitted to the hospital with a diagnosis of uterine fibromyomas. A supravaginal hysterectomy was done with the patient under ethylene and ether anesthesia. After the fifth postoperative day she continued to have daily elevations in temperature, her temperature ranging from 100 to 101 F. There was a proportionate increase in the pulse rate but no leukocytosis. She was asymptomatic, and there were

First Page Preview View Large
First page PDF preview
First page PDF preview
×